≡ Menu

Ronni Stockton-44

Name: Ronni Stockton
Email: ronnipaige@comcast.net
Age at time of Dissection: 44
Type of Dissection: Descending
Date of Aortic Dissection: 3 November 2012
Tell Us Your Story:

Iwill begin my story with three thoughts. First, heart disease does not run in my family. Second, I do not have diabetes. third, I never had high blood pressure or had to take any BP medicine until my aortic dissection.I am a 6th grade science teacher. It was about 2:20, and we were switching classes. I had just taken medicine for my migraines when everything just started “not feeling right”. My upper chest and throat started burning. Truthfully, I thought maybe I was having an allergic reaction to the medicine, but in reality, I had been on the medicine for a few years so that didn’t seem logical.

I walked to the office and sat down in my principal’s office. The burning proceeded to move up into my jaws and teeth and then into my upper back. Our school nurse was sitting with me. Because it continued to get worse, she took me to the hospital. While sitting and talking to the emergency doctor and trying to figure out what was happening, my right leg began to become numb. It started in my hip and moved down my leg into my foot and toes.

I then began to get the feeling back starting in my toes and moving back up to my hip. The doctor did a CT scan and discovered the aortic dissection. I was taken by ambulance to a different hospital that has surgeons that focus on heart trauma. I was immediately prepped for surgery. The surgery lasted 6 hours. I was fortunate to have an incredible surgeon that saved my life.
It has been three months now, and I am working on regaining my life. I had a CTA scan a month ago. My surgeon said that everything looked great.


I have a “false channel” that formed because of my aneurism an aortic dissection. He tells me that this is common, and he has had many patients with the same condition that go on to live a “normal” life. My blood pressure has been my main problem. My cardiologist now has me on metroprolol and losartan which seems to be doing the job of keeping my blood pressure under 120/70 and my heart rate in the 70’s. The issue I am struggling with now are the days my blood pressure drops to 90’s/60’s. On those days, I feel awful!

I also will have dizzy spells and see flashes of light for a couple seconds, and then it will be gone. My doctors tell me that my body has to adapt to the changes in my blood pressure #’s and the medicine that I am taking.I know that I am very fortunate! I am hopeful that as I heal and become stronger, each day will get better.For me, as with anyone that has been through this, it has been a life-altering experience. I try to stay positive, but we all have bad days. I pray that the number of bad days will lessen over time.

{ 2 comments… add one }
  • Amber Dulyanai January 17, 2013, 8:13 pm

    Hi Ronni
    For me, I fake it till I make it. Some one asks me how I am?
    I am fabulous! Fantastic! Or some other wonderful word.
    I no longer listen to people who gripe or boohoo,
    Because every day being up rite is such a gift. As I also love to
    Say, any day above ground and not under it is a good day☺
    It’s been a little over two years for me. I am not who I once was.
    I lost my identity with all the crazyness. Then I got a dog:)
    Best thing ever!!! Oh and I had a therapist tell me that crying
    All the time the first year is normal. Something about hart
    Sergery dose that to even the most stoic of people. That helped
    Me a lot to know I wasn’t crazy:) I wish you all the best.
    We all have our bad days!
    You however, have a great day

  • Paul Oberle sr January 17, 2013, 9:49 pm

    Ronni

    I had a DAD (descending Arotic disection ) 8 years ago this March. I also have a False Lumen. I was 65 at the time.my DAD has not gotten larger nor has the cancer they found while scanning the DAD. If its encouraging to you I have so many health issue you would not believe me if I listed them. None due to the DAD unless that can lead to two cancers and west Nile. etc etc. The Meds I takes a great deal and really never have gotten used to the effects. What I’m saying is with your good health and no other issues. You will do fine enjoy your life.thanks Brian for this site that must take a great deal of your time. Everone send a donation.

Leave a Comment